Alert archive / Kansas / Wind Chill Advisories in 2018
Wind Chill Advisory 1, NWS Dodge City, KS
NWS Dodge City, KS issued this wind chill advisory at Jan 14, 2018, 3:08 PM CST for 27 counties in Kansas. It took effect at Jan 15, 2018, 9:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2018, 3:08 PM CST (21:08 UTC)
- In effect from
- Jan 15, 2018, 9:00 PM CST
- Expired
- Jan 16, 2018, 10:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
179 WWUS43 KDDC 142108 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 308 PM CST Sun Jan 14 2018 ...Bitterly cold wind chill temperatures Monday Night and Tuesday Morning... KSZ030-031-043>046-063>066-076>081-151000- /O.NEW.KDDC.WC.Y.0001.180116T0300Z-180116T1600Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford- Haskell-Gray-Ford-Edwards-Kiowa-Pratt- Including the cities of Wakeeney, Pheifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, and Pratt 308 PM CST Sun Jan 14 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM MONDAY TO 10 AM CST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 20 below zero. * WHERE...Portions of central Kansas, south central Kansas, southwest Kansas and west central Kansas. * WHEN...9 PM Monday to 10 AM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
4 follow-up statements
634 WWUS43 KDDC 150923 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 323 AM CST Mon Jan 15 2018 KSZ030-031-151800- /O.NEW.KDDC.WW.Y.0002.180115T0923Z-180115T1800Z/ /O.CON.KDDC.WC.Y.0001.180116T0300Z-180116T1600Z/ Trego-Ellis- Including the cities of Wakeeney, Pheifer, and Hays 323 AM CST Mon Jan 15 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST TUESDAY... The National Weather Service in Dodge City has issued a Winter Weather Advisory for light snow, which is in effect until noon CST today. * WHAT...Light snow expected through the early morning hours. The snow will cause roads to become slick. Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 20 below zero. * WHERE...Portions of central Kansas, south central Kansas, southwest Kansas and west central Kansas. * WHEN...Snow will be until 12 noon. Wind chills from 9 PM Monday to 10 AM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities...and use caution while driving. && $$ KSZ043>046-063>066-076>081-151800- /O.CON.KDDC.WC.Y.0001.180116T0300Z-180116T1600Z/ Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford-Haskell-Gray- Ford-Edwards-Kiowa-Pratt- Including the cities of Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, and Pratt 323 AM CST Mon Jan 15 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 20 below zero. * WHERE...Portions of central Kansas, south central Kansas, southwest Kansas and west central Kansas. * WHEN...9 PM Monday to 10 AM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
231 WWUS43 KDDC 151557 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 957 AM CST Mon Jan 15 2018 KSZ030-031-160000- /O.CAN.KDDC.WW.Y.0002.000000T0000Z-180115T1800Z/ /O.CON.KDDC.WC.Y.0001.180116T0300Z-180116T1600Z/ Trego-Ellis- Including the cities of Wakeeney, Pheifer, and Hays 957 AM CST Mon Jan 15 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST TUESDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... The National Weather Service in Dodge City has cancelled the Winter Weather Advisory. The Wind Chill Advisory for Tonight and early Tuesday remains in effect. * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 20 below zero. * WHERE...Portions of central Kansas, south central Kansas, southwest Kansas and west central Kansas. * WHEN...Snow will be until 12 noon. Wind chills from 9 PM Monday to 10 AM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ KSZ086>090-160000- /O.EXA.KDDC.WC.Y.0001.180116T0300Z-180116T1600Z/ Seward-Meade-Clark-Comanche-Barber- Including the cities of Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 957 AM CST Mon Jan 15 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST TUESDAY... The National Weather Service in Dodge City has issued a Wind Chill Advisory, which is in effect from 9 PM this evening to 10 AM CST Tuesday. * WHAT...Very cold wind chills expected. Expect wind chills to range from 10 below zero to 15 below zero. * WHERE...Portions of central Kansas, south central Kansas, southwest Kansas and west central Kansas. * WHEN...9 PM Monday to 10 AM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ KSZ043>046-063>066-076>081-160000- /O.CON.KDDC.WC.Y.0001.180116T0300Z-180116T1600Z/ Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford-Haskell-Gray- Ford-Edwards-Kiowa-Pratt- Including the cities of Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, and Pratt 957 AM CST Mon Jan 15 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 20 below zero. * WHERE...Portions of central Kansas, south central Kansas, southwest Kansas and west central Kansas. * WHEN...9 PM Monday to 10 AM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
213 WWUS43 KDDC 152347 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 547 PM CST Mon Jan 15 2018 KSZ030-031-043>046-063>066-076>081-086>090-160800- /O.CON.KDDC.WC.Y.0001.180116T0300Z-180116T1600Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford- Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Seward-Meade-Clark-Comanche- Barber- Including the cities of Wakeeney, Pheifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 547 PM CST Mon Jan 15 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 20 below zero. * WHERE...Central Kansas, south central Kansas, west central Kansas, and portions of southwest Kansas. * WHEN...9 PM Monday to 10 AM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
096 WWUS43 KDDC 160746 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 146 AM CST Tue Jan 16 2018 KSZ061-062-074-075-084-085-161600- /O.EXA.KDDC.WC.Y.0001.000000T0000Z-180116T1600Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- Including the cities of Syracuse, Lakin, Deerfield, Johnson City, Ulysses, Elkhart, and Hugoton 146 AM CST Tue Jan 16 2018 /1246 AM MST Tue Jan 16 2018/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... The National Weather Service in Dodge City has issued a Wind Chill Advisory, which is in effect until 10 AM CST /9 AM MST/ this morning. * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 20 below zero. * WHERE...Central Kansas, south central Kansas, west central Kansas, and southwest Kansas. * WHEN...2 AM Tuesday to 10 AM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ KSZ030-031-043>046-063>066-076>081-086>090-161600- /O.CON.KDDC.WC.Y.0001.000000T0000Z-180116T1600Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford- Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Seward-Meade-Clark-Comanche- Barber- Including the cities of Wakeeney, Pheifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 146 AM CST Tue Jan 16 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 20 below zero. * WHERE...Central Kansas, south central Kansas, west central Kansas, and portions of southwest Kansas. * WHEN...9 PM Monday to 10 AM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Jan 14, 11:54 AM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Jan 14, 11:54 AM CST, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1154 AM CST Sun Jan 14 2018 ...Updated Aviation Section... .SHORT TERM...(Today and tonight) Issued at 345 AM CST Sun Jan 14 2018 A high amplitude ridge/trough pattern had developed over North America with northwest flow aloft over the central High Plains. A weak disturbance in the flow was moving southeast over western Nebraska and Kansas early this morning. This system was generating light snow mainly over eastern parts of Kansas and Nebraska with flurries farther west. Even some showery mixed precipitation had developed over northwest Kansas where a slightly warmer boundary layer temperature profile was in place. As the upper system continues southeast, a few areas of light snow flurries will persist over central and southwest Kansas. Chances for measurable precipitation look pretty slim and the flurry activity should be winding down by sunrise. In the wake of the upper system, west to northwest downslope flow will develop across much of central and southwest Kansas today. High temperatures should climb into the mid 50s over far southwest Kansas but may only reach the mid and upper 40s farther east into central Kansas, and especially in areas to the southwest and northeast of Dodge City where some lingering snow cover is located. The models show a stronger upper disturbance moving out of the Northwest Territories and into the Upper Midwest and Great Lakes region by Monday morning. This will push an Arctic cold front into western Kansas late tonight. Models continue to show mid level frontogenetic forcing with this system moving down into central Kansas later tonight. Enough mid level moisture will be in place for some light snow to develop over northern parts of the forecast area along I-70 during the late night/early morning hours. Given the fairly transitory nature of the forcing, do not think snowfall amounts will be all that much and will continue to show amounts generally less than an inch. .LONG TERM...(Monday through Saturday) Issued at 345 AM CST Sun Jan 14 2018 The models all show strong low level cold air advection taking place on Monday. High temperatures will likely be realized Monday morning as temperatures will likely be falling during the day. Have adjusted the forecast over the Superblend initialization to include stronger north/northeast winds during the day. Very cold air will move into the region Monday night. 850 millibar temperatures will likely range from -12c over Elkhart to -20c over Hays by Tuesday morning. With skies potentially clearing Monday night, overnight lows could dip into the single digits above and below zero. Headlines for wind chill may be needed by Tuesday morning. Tuesday will be another cold day with highs not expected to get out of the teens over central Kansas. Areas along the Colorado border could climb to the freezing mark as the colder air begins to slosh back to the east out of the High Plains. The upper ridge over the western CONUS flattens out and moves east through the mid to latter part of the week, allowing temperatures to moderate back into the 50s and low 60s by Friday. Both the GFS and ECMWF show another wave moving over the central CONUS on Thursday with a closed low will move out somewhere in the vicinity of Nebraska. Moisture appears to be lacking with this system. An even stronger upper level trough/closed low is progged to move east over the region next weekend. The models are struggling with the details on this system but there could be at least a chance for some light snow somewhere in the central Plains. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1150 AM CST Sun Jan 14 2018 A strong, arctic cold front will push south across western Kansas through this TAF period. Winds out of the north-northeast will increase to 15 to 20 knots sustained late night, with ceiling in the IFR category expected at all terminals. The duration of IFR is expected to be 5 to 7 hours from roughly 09-15z Monday time frame, give or take a couple hours. Light accumulating snow is expected at the HYS terminal, but other terminals are expected to see only flurries/non-accumulating very light snow with this system. North-northeast winds will remain fairly breezy in the 14-18 knot range through Monday afternoon, but flight category is expected to improve to VFR as stratus clouds scatter out toward the end of this TAF period. && .PRELIMINARY POINT TEMPS/POPS... DDC 51 22 23 1 / 0 20 20 0 GCK 54 22 24 2 / 10 20 20 0 EHA 54 24 28 8 / 0 0 30 10 LBL 54 23 27 4 / 10 0 20 0 HYS 48 19 19 -2 / 0 70 60 0 P28 53 25 27 4 / 0 30 30 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Gerard LONG TERM...Gerard AVIATION...Umscheid
Hazardous weather outlook, Jan 14, 4:29 AM CST, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 429 AM CST Sun Jan 14 2018 KSZ030-031-043>046-061>066-074>081-084>090-151100- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 429 AM CST Sun Jan 14 2018 /329 AM MST Sun Jan 14 2018/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday Wind chill temperatures could drop into the teens below zero late Monday night into Tuesday morning over central Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Chill Advisories in Kansas, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.